Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 73, NWS Raleigh, NC

May 3, 2016Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2016, 6:31 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 6:31 PM EDT (22:31 UTC)
Expired
May 3, 2016, 7:15 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:40 PM EDTHAIL 16 Wsw Hoffman, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

058 
WUUS52 KRAH 032231
SVRRAH
NCC153-165-032315-
/O.NEW.KRAH.SV.W.0073.160503T2231Z-160503T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 630 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  HOFFMAN...OR 7 MILES NORTHEAST OF ROCKINGHAM...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKINGHAM...HOFFMAN...ELLERBE...SANDHILLS GAME LAND AND CAMP MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3496 7979 3507 7979 3514 7959 3512 7957
      3509 7958 3507 7958 3507 7957 3506 7948
      3497 7937 3494 7937
TIME...MOT...LOC 2230Z 242DEG 20KT 3504 7969 

HAIL...1.50IN
WIND...<50MPH
 
$$

PWB
2 follow-up statements
921 
WWUS52 KRAH 032246
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE MAY 3 2016

NCC153-165-032315-
/O.CON.KRAH.SV.W.0073.000000T0000Z-160503T2315Z/
SCOTLAND NC-RICHMOND NC-
646 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN SCOTLAND AND NORTHEASTERN RICHMOND COUNTIES...

AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOFFMAN...OR 12
MILES SOUTHWEST OF SOUTHERN PINES...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HOFFMAN...SANDHILLS GAME LAND AND CAMP MACKALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3496 7959 3500 7961 3514 7959 3512 7957
      3509 7958 3507 7958 3507 7957 3506 7948
      3497 7937 3494 7937
TIME...MOT...LOC 2246Z 242DEG 20KT 3508 7959 

HAIL...1.00IN
WIND...<50MPH
 
$$

PWB
266 
WWUS52 KRAH 032311
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT TUE MAY 3 2016

NCC153-165-032321-
/O.EXP.KRAH.SV.W.0073.000000T0000Z-160503T2315Z/
SCOTLAND NC-RICHMOND NC-
711 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND AND
NORTHEASTERN RICHMOND COUNTIES WILL EXPIRE AT 715 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3496 7959 3500 7961 3514 7959 3512 7957
      3509 7958 3507 7958 3507 7957 3506 7948
      3497 7937 3494 7937
TIME...MOT...LOC 2309Z 242DEG 20KT 3508 7959 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:35 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 3, 3:35 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A SERIES OF MID LEVEL LOW PRESSURE SYSTEMS WILL CROSS CENTRAL
NC THROUGH WEDNESDAY NIGHT...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS TO CENTRAL NC. MUCH COOLER AIR WILL SETTLE OVER
THE REGION FOR THE LATER HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM TUESDAY...

ANOTHER POTENTIALLY ACTIVE PERIOD OF AFTERNOON-EVENING SCATTERED
CONVECTION. UNLIKE MONDAY WHEN SHEAR WAS RATHER WEAK...THE
INTRODUCTION OF MID LEVEL JET IN THE 15000-18000FT LAYER WILL
ENHANCE EFFECTIVE BULK SHEAR VALUES AROUND 50KTS. WHILE SBCAPE
VALUES MAY NOT BE AS ROBUST AS MONDAY AFTERNOON (~3500 J/KG)...STILL
EXPECT RESPECTABLE VALUES IN THE 2000-2500 J/KG RANGE (PER 12Z GFS)
IN SPITE OF THE DELAY IN SOLAR HEATING DUE TO EXTENSIVE MORNING
CLOUDS/AREAS OF RAIN.

THE APPROACH OF A S/W EXITING THE TN VALLEY THIS AFTERNOON SHOULD
AID IN THE INITIATION OF SCATTERED CONVECTION IN THE WESTERN
PIEDMONT PRIOR TO 20Z/4 PM. EXPECT STORM STRUCTURE TO BE MULTI-
CELLULAR INITIALLY WITH A MARGINAL HAIL THREAT. AFTER 22Z...AS MID
LEVEL SHEAR INCREASES AND LOWER ATMOSPHERE REACHES MAX
INSTABILITY...SHOULD SEE STORMS EVOLVE INTO BROKEN LINE SEGMENTS
WITH BOWING SEGMENTS EXHIBITING DAMAGING WIND POTENTIAL. THIS SEVERE
WEATHER THREAT SHOULD BEGIN TO DECREASE AFTER 2Z AS ATMOSPHERE
BEGINS TO STABILIZE THOUGH DYNAMICS ALOFT WILL SUPPORT SCATTERED
CONVECTION THROUGH THE COASTAL PLAIN WELL INTO THE EVENING HOURS.

AFTER 06Z...ADDITIONAL SHOWERS SHOULD DEVELOP OVER THE NW THIRD OF
THE FORECAST AREA AS ANOTHER S/W DROPS SEWD INTO THE MID ATLANTIC
FROM THE OH VALLEY.

LOW LEVEL WLY FLOW WILL BEGIN TO ADVECT A DRIER LOW LEVEL AIR MASS
INTO THE REGION LATE TODAY AND MORE SO TONIGHT. THIS WILL BE MADE
EVIDENT AS SFC DEWPOINTS LOWER INTO THE MID 50S N THE NW LATE THIS
EVENING...WITH DEWPOINTS IN THE 50S ACROSS THE ENTIRE PIEDMONT PRIOR
TO DAYBREAK. MIN TEMPS MID 50S NW TO LOWER 60S SE.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 335 PM TUESDAY...

L/W TROUGH BEGINS ITS AMPLIFICATION ACROSS THE EASTERN U.S. WITH A
PAIR OF DECENT S/WS DIVING SEWD ACROSS THE OH VALLEY INTO THE SE
U.S. THE LEAD S/W WILL CROSS OUR REGION LATE WED AM-WED
AFTERNOON...FOLLOWED BY THE OTHER WEDNESDAY EVENING. THE COOL POOL
OF AIR ALOFT ASSOCIATED WITH THESE FEATURES WILL INCREASE MID LEVEL
LAPSE RATES WEDNESDAY AFTERNOON AROUND 6.5 DEG C/KM.  IN CONJUNCTION
WITH AFTERNOON HEATING AND AVAILABLE MOISTURE...THIS SHOULD LEAD TO
THE DEVELOPMENT OF LOW TOPPED CONVECTION. PLAN TO KEEP COVERAGE NO
MORE THAN 40-50 PERCENT AND MAINLY LIMITED TO THE NE HALF OF THE
FORECAST AREA. WITH FREEZING LEVEL BETWEEN 8500-9500 FT...CELLS THAT
GROW UP TO 18K-20K FT HAVE THE POTENTIAL TO PRODUCE SMALL HAIL.
SLIGHTLY COOLER HIGH TEMPS EXPECTED WEDNESDAY UNDERNEATH THE
AMPLIFYING UPPER TROUGH. HIGH TEMPS LOW-MID 70S.

THREAT FOR SHOWERS PERSIST INTO WEDNESDAY NIGHT WITH COVERAGE BEST
IN THE NW THIRD OF THE CWA. MIN TEMPS LOW-MID 50S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 220 PM TUESDAY...

A HIGHLY AMPLIFIED BUT RELATIVELY SHORT-LIVED OMEGA BLOCK WILL
DEVELOP OVER THE EASTERN CONUS AS A STRONG SHORTWAVE OVER THE
NORTHERN GREAT LAKES DIVES SOUTH THROUGH THE OHIO VALLEY TO BOTTOM
OUT OVER ATLANTIC COAST ON THURSDAY AND FRIDAY. INITIAL SURGE OF
COLD AIR ADVECTION WILL BE EARLY THURSDAY...PRODUCING SHOWERS...
ESPECIALLY ACROSS THE NORTHERN TIER OF THE STATE... THURSDAY AND
THURSDAY NIGHT. HIGHS THURSDAY WILL TOP OUT IN THE MID 60S ACROSS
THE NORTH TO AROUND 70 SOUTHEAST. LOWS WILL BOTTOM OUT IN THE LOW TO
MID 40S THURSDAY NIGHT. THE CUTOFF LOW ROTATES AROUND AND BEGINS TO
LIFT OUT OF THE UPPER TROF THURSDAY NIGHT AND SHOWERS WILL BE FEWER
IN NUMBER AND FOCUSED ON THE NORTHEAST FRIDAY...AND ENDING IN THE
FAR NORTHEAST BY SATURDAY MORNING. HIGHS FRIDAY WILL REMAIN WELL
BELOW NORMAL...FROM MID 60S ACROSS THE NORTHERN TIER TO VERY LOW
70S ACROSS THE SOUTH.

A SECOND SHORTWAVE DIVING SOUTH IN THE AMPLIFIED NORTHWEST FLOW
PUSHES A DRY AND WEAK FRONT BRIEFLY SOUTH OF THE AREA LATE SUNDAY.
THE MAIN IMPACT FROM THIS SHORTWAVE...HOWEVER...WILL BE TO SHIFT THE
OMEGA BLOCK EASTWARD...ALLOWING THE WEST RIDGE LOBE OF THE BLOCK TO
EDGE EAST OVER THE AREA...WITH AN ACCOMPANYING WARMING TREND...
EARLY NEXT WEEK. ALL TOLD...DRY WEATHER SATURDAY THROUGH TUESDAY
WITH HIGHS WARMING FROM THE MID 70S SATURDAY TO LOWER 80S SUNDAY AND
MONDAY...TO MOSTLY MID 80S TUESDAY. MORNING LOWS WILL FOLLOW THE
TREND...FROM LOW 50S SATURDAY MORNING TO THE LOWER 60S BY TUESDAY
MORNING.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 145 PM TUESDAY...

VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC...WAVERING BETWEEN
VFR AND MVFR DUE TO CEILINGS...WILL PERSIST THROUGH MOST OF THE
AFTERNOON...WITH A GENERAL TREND TOWARD VFR BY EVENING. AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE DUE TO AFTERNOON HEATING AND THE
APPROACH OF AN MID LEVEL DISTURBANCE...SCATTERED-NUMEROUS SHOWERS
AND A FEW STRONG/SEVERE STORMS WILL ERUPT BY MID AFTERNOON IN THE
WESTERN PIEDMONT...SPREADING EAST BY 22Z-00Z. THE STRONGER STORMS
WILL PRODUCE LARGE AND WIND GUSTS AROUND 50-55KTS. THE THREAT FOR
STORMS WILL DECREASE AFTER 01Z THOUGH A FEW SHOWERS WILL PERSIST
WELL INTO THE NIGHT.

AVIATION CONDITIONS WILL REMAIN HIGHLY VARIABLE AS AN AREA OF LOW
PRESSURE ALOFT WILL CAUSE PERIODS OF UNSETTLED WEATHER AND ATTENDANT
SUB VFR CEILINGS THROUGH FRIDAY. VFR PARAMETERS ASSOCIATED WITH AN
AREA OF HIGH PRESSURE WILL RETURN TO CENTRAL NC FOR THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, May 3, 2:57 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE MAY 3 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
257 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS...INCLUDING SOME SUPERCELLS
CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER...ARE
EXPECTED TO MOVE EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH
THIS EVENING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 3, 6:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             3 ENE APEX              35.74N 78.79W
05/03/2016  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE HAIL AT TYRON AND HIGHWAY 64

&&

KRD
Local storm report, May 3, 6:16 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 ENE APEX              35.74N 78.79W
05/03/2016  E1.75 INCH       WAKE               NC   BROADCAST MEDIA

            GOLF BALL SIZE HAIL IN CARY NEAR TRYON WOODS

&&

KRD
Local storm report, May 3, 6:18 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             4 ESE CARY              35.76N 78.74W
05/03/2016  E1.00 INCH       WAKE               NC   PUBLIC

            QUARTER SIZED HAIL REPORTED NEAR CROSSROADS
            PLAZA

&&

KRD
Local storm report, May 3, 6:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             3 NNW LAKE WHEELER      35.74N 78.75W
05/03/2016  E1.00 INCH       WAKE               NC   NWS EMPLOYEE

            QUARTER TO DIME SIZE HAIL COVERING THE
            GROUND

&&

KRD
Local storm report, May 3, 6:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             ANSONVILLE              35.10N 80.11W
05/03/2016  U1.00 INCH       ANSON              NC   PUBLIC

            QUARTER SIZED HAIL IN ANSONVILLE. REPORT
            FROM SOCIAL MEDIA. TIME ESTIMATED FROM
            RADAR.

&&

SC
Local storm report, May 3, 6:30 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             1 SSE CARY              35.77N 78.79W
05/03/2016  E1.00 INCH       WAKE               NC   TRAINED SPOTTER

            QUARTER SIZE HAIL AT SW MAYNARD AND WICKLOW

&&

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:53 PM EDTSpecial Weather StatementRAHForsyth, Guilford67 min
May 2, 10:18 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
May 2, 11:03 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
May 3, 4:21 AM EDTSpecial Weather StatementRAHSampson54 min
May 3, 3:00 PM EDTSpecial Weather StatementRAHDavidson, Forsyth60 min
May 3, 3:42 PM EDTSpecial Weather StatementRAHGuilford63 min
May 3, 4:11 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph34 min
May 3, 4:35 PM EDTSpecial Weather StatementRAHMontgomery40 min
May 3, 4:36 PM EDTSpecial Weather StatementRAHDavidson54 min
May 3, 4:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange46 min
May 3, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake40 min
May 3, 5:30 PM EDTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Randolph, Stanly60 min
May 3, 5:51 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond39 min
May 3, 5:56 PM EDTSevere Thunderstorm WarningRAHWake49 min
May 3, 6:35 PM EDTSpecial Weather StatementRAHHoke55 min
May 3, 6:35 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake55 min
May 3, 7:07 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson53 min
May 3, 7:25 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke35 min
May 3, 7:39 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.